Alert archive / Wyoming / High Wind Warnings in 2022
High Wind Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at May 7, 2022, 11:09 AM MDT for Johnson County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2022, 11:09 AM MDT (17:09 UTC)
- Expired
- May 7, 2022, 3:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 5.2 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at May 7, 5:12 AM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 7, 5:12 AM MDT, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Riverton WY 512 AM MDT Sat May 7 2022 .SHORT TERM...Today through Sunday Issued at 155 AM MDT Sat May 7 2022 A cold front continues to make its way to western WY this morning and gradually progress eastward through the day. Isolated showers continue to stream over eastern ID and northwestern WY early this morning. A cluster of lightning also occurred with one of these cells in ID before midnight. These showers will remain possible through the rest of the morning, as colder air infiltrates the area behind the cold front. The front is forecasted to be located from the northern end of the Bighorns to southern Lincoln County by 18Z and finally enter Cheyenne's CWA by 06Z Sunday. The Wind Corridor (from Sweetwater to Natrona County) will remain in the warm sector this afternoon. Scattered showers and thunderstorms will be possible in this area this afternoon, as a result. Small hail would be the main impact from any convective cell. A 120kt jet will be in place over the Cowboy State today, supporting the cold front. This, in addition to the cold front, will result in the sfc pressure gradient remaining tight across the area. West to southwest winds, with gusts of 35 to 45 mph, will be widespread today. Gusts over 50 mph in wind prone locations will not be out of the question. The result is elevated fire weather conditions in the Bighorn Basin this afternoon, as RH values drop into the middle teens, despite the fropa. The west-southwest winds in the basin behind the front will actually aid in dropping the humidity to these values. The cold front is not expected to have much of an impact on temperatures today, despite the colder 700mb temperatures over western portions. However, this will result in steeper low and mid-level lapse rates. Showers over the Wind Corridor will be off and on this evening, with additional showers developing over western portions late tonight. This activity will then continue along and north of a Kemmerer to Kaycee line through the day Sunday. Snow will be mainly confined to the mountains, with little to no accumulation in the lower elevations tonight. Much of the forecast area will be on the cyclonic side of the jet tonight and Sunday, as the longwave trough becomes entrenched over western Canada and the northern half of the Intermountain West. Temperatures will be cooler Sunday, with highs in the 40s and 50s for most areas. Snow levels will be variable. Snow will remain possible with the showers over far western portions during the day Sunday, however any accumulation will be confined to grassy areas. Gusty southwest winds will continue across central and southern portions, especially the Wind Corridor. Gusts will be similar to today (35 to 45 mph), increasing through the morning. .LONG TERM...Sunday night through Friday Issued at 155 AM MDT Sat May 7 2022 A wave in the trough passes through the area Sunday night into Monday, bringing with it showers and cooler temps. The next system is expected sometime from Wednesday night to Thursday night with the next one right on its heels Friday. There still remains quite a bit of uncertainty with the Wednesday to Thursday storm, but models are slowly finding some agreement. It still appears to be a windy pattern over the next week. The usual windy locations will see gusts above 30 mph and 40 mph at times, which includes, the Wind Corridor from Rock Springs to Casper and southern portions of Wyoming, but most will have wind gusts of 30 mph Monday afternoon. Monday night lows drop to freezing and below for most with clearing skies and cold air in place. The longwave trough remains over the Northwest US with Wyoming situated under the eastern flank and jet stream of the trough Sunday night. A shortwave embedded in the trough swings through Sunday night into Monday, resulting in precip chances for most. From eastern Sweetwater County up into Natrona county is the area most likely to see decent accumulations of liquid with up to half an inch possible. Snow will be possible with 700mb temps -5C to -7C Sunday night into Monday morning, but any accumulations would be minimal and mostly confined to grassy and elevated surfaces. A well defined mid-level low then digs down into California Tuesday into Wednesday. As it digs the jet stream shifts north and warm southerly flow takes hold. As the jet shifts north it takes the precip and cloud cover with it, allowing temps to drop down to freezing and below for most Monday night. There is better agreement on the Wednesday/Thursday system with the 00Z suite of model guidance this evening. The ECMWF still lags behind the GFS, but it's likely that sometime from Thursday morning to Thursday afternoon the trough axis swings through the CWA. Where exactly the mid-level low is as it passes remains uncertain. Mainly kept Precip chances across the west and north for now. What appears more certain is the next shortwave moving through on Friday. West to east movement of this shortwave suggests little to no precip east of the Divide and a short duration event. As such, Precip chances decrease quickly Friday night with clearing skies by Saturday morning. Widespread cloud cover and showers should moderate temps on Thursday and Friday with highs only in the upper 50s and low 60s for most lower elevations. Unfortunately with this active pattern the winds will consistently be cranking. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 511 AM MDT Sat May 7 2022 A trough will keep VCSH around the area over the next 24 hours. Winds increase this morning for all terminals with gusts of 20 to 30 kts likely. By this afternoon gusts of 25 to 35 kts are likely, decreasing this evening to 5 to 15 kts. CIGS and VIS are expected to remain VFR through the period, but an isolated snow shower could briefly drop VIS to MVFR at KJAC, KBPI, and KPNA tonight. Western mountains will be obscured above 5 kft at times. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 155 AM MDT Sat May 7 2022 Fire weather concerns will remain low during the next several days, due to the recent rain earlier this week and the greenup occurring across the state. However, west to southwest winds with gusts of 30 to 45 mph will occur across much of the area today as a cold front moves over the forecast area. Elevated fire weather conditions will be possible in the Bighorn Basin this afternoon, as RH values drop into the middle teens. Temperatures will be near normal values for early May. Showers will be mainly confined to northwestern zones this afternoon, as well as over zones 279/280/289. Rain and snow showers will continue over the latter zones and the west tonight. By Sunday, these showers will occur from zone 279 to 281 northward. West to southwest winds, with gusts of 25 to 40 mph will occur over central and southern zones. Similar conditions will return on Monday, with stronger southwest wind gusts up to 50 mph occurring over zones 280/289. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LaVoie LONG TERM...Rowe AVIATION...Rowe FIRE WEATHER...LaVoie
Hazardous weather outlook, May 7, 2:32 AM MDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 232 AM MDT Sat May 7 2022 WYZ001>020-022>030-080845- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 232 AM MDT Sat May 7 2022 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This Afternoon and Tonight. Valley rain and mountain snow will be confined to portions of Yellowstone later this morning. Rain/snow showers will be widespread across the west tonight. Any accumulation in the lower elevations will be confined to grassy areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday through Monday...Valley showers and mountain snow expected across western portions Sunday. The western valleys could see the rain change over to snow Sunday morning. Snow will melt on contact for lower elevations with some accumulations possible in grassy areas. Convective activity is also possible Sunday and Monday. Tuesday through Wednesday...Elevated fire weather conditions are possible from Sweetwater to Natrona County with RH values in the teens to low 20s and winds of 20 to 25 mph. Thursday through Friday...A couple of systems bring showers and possible thunderstorms to the area. It will remain breezy as gusts of 30 mph are possible for most of the area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
High Wind Warnings in Wyoming, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.